Alert archive / Florida / Small Craft Advisories in 2009

Small Craft Advisory 76, NWS Melbourne, FL

April 13, 2009

NWS Melbourne, FL issued this small craft advisory at Apr 13, 2009, 4:22 AM EDT. It took effect at Apr 13, 2009, 5:00 AM EDT. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2009, 4:22 AM EDT (08:22 UTC)
In effect from
Apr 13, 2009, 5:00 AM EDT
Expired
Apr 15, 2009, 4:00 AM EDT
In force
47 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

849 
WHUS72 KMLB 130822
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
422 AM EDT MON APR 13 2009

AMZ570-572-575-140830-
/O.NEW.KMLB.SC.Y.0076.090413T0900Z-090415T0800Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
422 AM EDT MON APR 13 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS. MARINERS...
ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL
VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. 

&&

$$
3 follow-up statements
111 
WHUS72 KMLB 140755
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
355 AM EDT TUE APR 14 2009

AMZ552-555-142030-
/O.EXB.KMLB.SC.Y.0076.090414T0800Z-090415T0200Z/
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
355 AM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS. MARINERS...
ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL
VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE.

&&

$$

AMZ570-572-575-142030-
/O.CON.KMLB.SC.Y.0076.000000T0000Z-090415T0800Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
355 AM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS. MARINERS...
ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL
VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE.

&&

$$
681 
WHUS72 KMLB 141718
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
118 PM EDT TUE APR 14 2009

AMZ550-150200-
/O.EXA.KMLB.SC.Y.0076.000000T0000Z-090415T0200Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
118 PM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS. MARINERS...
ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL
VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE.

&&

$$

AMZ552-555-150200-
/O.CON.KMLB.SC.Y.0076.000000T0000Z-090415T0200Z/
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
118 PM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS. MARINERS...
ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL
VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE.

&&

$$

AMZ570-572-575-150200-
/O.CON.KMLB.SC.Y.0076.000000T0000Z-090415T0800Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
118 PM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS. MARINERS...
ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL
VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE.

&&

$$
573 
WHUS72 KMLB 150206
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1006 PM EDT TUE APR 14 2009

AMZ555-150800-
/O.EXP.KMLB.SC.Y.0076.000000T0000Z-090415T0200Z/
/O.NEW.KMLB.SC.Y.0077.090415T0206Z-090415T0800Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
1006 PM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS EXTENDED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS. MARINERS...
ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL
VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. 

&&

$$

AMZ550-552-150315-
/O.EXP.KMLB.SC.Y.0076.000000T0000Z-090415T0200Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
1006 PM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

AMZ570-572-575-150800-
/O.CON.KMLB.SC.Y.0076.000000T0000Z-090415T0800Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
1006 PM EDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS. MARINERS...
ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL
VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 9:14 PM EDT, 7 hours 8 minutes earlier.

Area forecast discussion, Apr 12, 9:14 PM EDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
914 PM EDT SUN APR 12 2009

.DISCUSSION...
CURRENT/OVERNIGHT...ONCE AGAIN THE INVERSION IN THE MID-LEVELS HELD
AND WE DID NOT SEE ANY CONVECTION ERUPT ACROSS ECFL. MOSTLY CLEAR
SKIES CURRENTLY OVER THE AREA...THOUGH WILL LIKELY SEE SOME
INCREASED (MID/HIGH) CLOUDINESS AFTER MIDNIGHT TOWARDS DAYBREAK. A
WEAK FRONTAL BOUNDARY REMAINS DRAPED ACROSS SOUTH FLORIDA WHILE HIGH
PRESSURE IS GETTING FORCED OFF OF THE MID ATLC COAST DUE TO THE
APPROACH OF A COLD FRONT ACROSS THE GULF COAST STATES. LIGHT TO
MODERATE EASTERLY FLOW TO BEGIN TO VEER SOUTHEASTERLY LATE TONIGHT.
WILL KEEP FORECAST DRY OVERNIGHT WITH MILD LOWS IN THE 60S.

MONDAY...(PREVIOUS)...A STORM SYSTEM OVER THE LOWER MISSISSIPPI
VALLEY/SRN PLAINS WILL PULL A COLD FRONT ACROSS THE GULF OF MEXICO
AND INTO THE FLORIDA PANHANDLE BY LATE MONDAY AFTN.  WINDS THROUGH
THE H100-H85 LVL WILL SHIFT TO THE S/SE RESPONSE...ALLOWING THE
STALLED FRONTAL BOUNDARY TO BEGIN DRIFTING BACK TO THE NORTH.  MID
LVL WINDS WILL SHIFT TO THE S/SW AS WELL...SETTING THE STAGE FOR AN
OVERRUNNING PRECIP EVENT.  GFS SHOWS DECENT ISENTROPIC LIFT
DEVELOPING ACROSS THE CWA ON MON...THOUGH ITS MOS OUTPUT IS A GOOD
10-20% POINTS LOWER THAN THE NAM OUTPUT.

REINFORCING MOISTURE WILL APPROACH FROM THE WEST AS THE COLD FRONT
EDGES CLOSER...WHICH WILL BRING PRECIP CHANCES UP TO THE SCT
CATEGORY AREAWIDE.  WILL SPLIT THE DIFFERENCE AND PAINT THE CWA WITH
40%... SHRAS THRU 18Z...TSRAS AFT 18Z.  INCREASING CLOUD COVER WILL
OFF SET THE WARM SRLY FLOW AND KEEP TEMPS JUST A FEW DEGREES ABV
CLIMO.

&&

.AVIATION...MAINLY VFR...THOUGH SOME LCL IFR CIGS POSSIBLE TWDS
SUNRISE..THOUGH CONFIDENCE TO LOW TO INCLUDE IN TAFS AT MOMENT.
LIGHT/MODERATE E FLOW TO VEER SE LATE OVERNIGHT INTO MON. WINDS MON
INCREASING WITH OCNL 20-25 KT GUSTS LIKELY. A SCHC FOR AFTN THUNDER
WILL EXIST.

&&

.MARINE...OVERNIGHT/MON...EAST WINDS INCREASING TO AROUND 15 KTS AT
BUOY 41009 AT LAST OBS. SHOULD SEE WIND COMPONENT VEER TO SOUTHEAST
AFTER MIDNIGHT...POSSIBLY INCREASING TWDS 20 KTS. WILL RETAIN
CAUTIONARY STATEMENTS OFFSHORE OVERNIGHT. ON MON STALLED BOUNDARY
SOUTH OF THE COASTAL WATERS WILL LIFT BACK NORTH AS A WARM FRONT.
NEAR SCA CONDITIONS DVLPNG DURING THE DAY WITH TIGHT GRADIENT AND
INCREASING SEAS. WILL ALLOW NEXT SHIFT TO EVALUATE IF A SCA IS
WORTHY DURING THE DAY MON OR HOLD OFF UNTIL MON EVENING AS
CONDITIONS CONTINUE TO DETERIORATE.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SEDLOCK/HAGEMEYER
Hazardous weather outlook, Apr 12, 5:00 AM EDT, 23 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
500 AM EDT SUN APR 12 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-122000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
500 AM EDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...NORTHEAST TO EAST WINDS PUSHING INLAND
WILL INTERACT WITH THE WEST COAST SEA BREEZE TO PRODUCE A SLIGHT
CHANCE OF AFTERNOON THUNDERSTORMS OVER THE INTERIOR MAINLY WEST OF
ORLANDO. PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES.

...WIND AND SEA IMPACT...
EASTERLY WINDS WILL INCREASE TO 15 TO 20 KNOTS THIS AFTERNOON OVER
THE COASTAL WATERS FROM 20 MILES AND BEYOND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A COLD FRONT MOVING ACROSS THE SOUTHEAST MONDAY AND FLORIDA TUESDAY
WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

Nearby

Small Craft Advisories in Florida, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.